Alert archive / Arizona / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 111, NWS Tucson, AZ
NWS Tucson, AZ issued this severe thunderstorm warning at Aug 26, 2011, 2:08 PM MST for Pima County, Arizona. It was in force for 52 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Aug 26, 2011, 2:08 PM MST (21:08 UTC)
- Expired
- Aug 26, 2011, 3:00 PM MST
- In force
- 52 min
- Issued by
- NWS Tucson, AZ
- Area
- Storm-based polygon
County Pima County, AZ
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tuscon, AZ (KTUS), launched 12:00Z, 9.1 hours before the alert went out and 111 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 102 J/kg
- Mixed-layer CIN
- -59 J/kg
- Mixed-layer LCL
- 2573 m above ground
- 0-6 km bulk shear
- 10 kt
- 0-1 km storm-relative helicity
- 8 m²/s²
- 0-3 km storm-relative helicity
- -17 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
025 WUUS55 KTWC 262108 SVRTWC AZC019-262200- /O.NEW.KTWC.SV.W.0111.110826T2108Z-110826T2200Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TUCSON AZ 208 PM MST FRI AUG 26 2011 THE NATIONAL WEATHER SERVICE IN TUCSON HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CENTRAL PIMA COUNTY IN SOUTH CENTRAL ARIZONA... THIS INCLUDES THE CITY OF SELLS... * UNTIL 300 PM MST * AT 159 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES NORTHWEST OF SANTA ROSA TO 20 MILES SOUTH OF SELLS... OR ALONG A LINE EXTENDING FROM 36 MILES NORTH OF SELLS TO 20 MILES SOUTH OF SELLS...AND MOVING WEST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO COVERED WELLS...MOUNTAIN VILLAGE...VENTANA...KUPK...VAYA CHIN... PISINIMO...PISINEMO...SAN SIMON VILLAGE...SANTA CRUZ AND PAPAGO FARMS. PRECAUTIONARY/PREPAREDNESS ACTIONS... SEEK SHELTER INDOORS. EXPECT DAMAGING WINDS IN EXCESS OF 60 MPH... LARGE HAIL...FREQUENT LIGHTNING...AND HEAVY RAIN WITH THIS STORM. && LAT...LON 3249 11191 3158 11174 3176 11236 3250 11245 TIME...MOT...LOC 2108Z 099DEG 16KT 3241 11216 3164 11199 $$ GL
2 follow-up statements
594 WWUS55 KTWC 262132 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 232 PM MST FRI AUG 26 2011 AZC019-262200- /O.CON.KTWC.SV.W.0111.000000T0000Z-110826T2200Z/ PIMA AZ- 232 PM MST FRI AUG 26 2011 ...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 300 PM MST FOR CENTRAL PIMA COUNTY... AT 226 PM MST...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO INDICATE A LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING DAMAGING WINDS IN EXCESS OF 60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 7 MILES EAST OF COVERED WELLS TO 11 MILES SOUTHWEST OF COWLIC...OR ALONG A LINE EXTENDING FROM 18 MILES NORTHWEST OF SELLS TO 21 MILES SOUTHWEST OF SELLS...MOVING WEST AT 10 MPH. LAT...LON 3249 11191 3158 11174 3176 11236 3250 11245 TIME...MOT...LOC 2132Z 082DEG 9KT 3215 11204 3167 11212 $$ GL
116 WWUS55 KTWC 262154 SVSTWC SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE TUCSON AZ 254 PM MST FRI AUG 26 2011 AZC019-262201- /O.EXP.KTWC.SV.W.0111.000000T0000Z-110826T2200Z/ PIMA AZ- 254 PM MST FRI AUG 26 2011 ...THE SEVERE THUNDERSTORM WARNING FOR CENTRAL PIMA COUNTY WILL EXPIRE AT 300 PM MST... THE STRONGEST THUNDERSTORMS ACROSS THE TOHONO OODHAM NATION HAVE NOW PUSHED SOUTWHEST ACROSS THE INTERNATIONAL BORDER INTO SONORA. HOWEVER...A LINE OF STORMS EXTENDS FROM PISINIMO TO JUST EAST OF PAPAGO FARMS AND CONTINUES TO MOVE WEST AT 15 MPH. THESE STORMS WILL PRODUCE HEAVY RAINFALL AND WIND GUSTS TO 50 MPH. LAT...LON 3249 11191 3158 11174 3176 11236 3250 11245 TIME...MOT...LOC 2151Z 082DEG 9KT 3190 11223 3166 11218 $$ GL
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tucson, AZ wrote its last area forecast discussion before this severe thunderstorm warning went out at Aug 26, 8:50 AM MST, 5 hours 18 minutes earlier.
Area forecast discussion, Aug 26, 8:50 AM MST, 5 hours 18 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TUCSON AZ 850 AM MST FRI AUG 26 2011 .SYNOPSIS...EXPECT A CHANCE OF MAINLY AFTERNOON AND EVENING THUNDERSTORMS ALONG WITH SEASONALLY HOT DAYTIME TEMPERATURES INTO NEXT WEEK. && .DISCUSSION...THIS MORNINGS 12Z KTWC SOUNDING SHOWED A PRECIPITABLE WATER VALUE OF 1.39 INCHES...A LIFTED INDEX OF MINUS 5 AND A CAPE OF AROUND 1950 J/KG. MODIFYING THE SOUNDING USING T=104;TD=52 YIELDS A LIFTED INDEX OF MINUS 4 AND A CAPE OF AROUND 900 J/KG IF LIFTING THE PARCEL FROM THE SURFACE AND ABOUT 625 J/KG IF LIFTING THE PARCEL VIA THE MEAN TEMP METHOD. THAT SAID...EXPECT THE ACTIVITY THIS AFTERNOON TO BE MOSTLY ISOLATED IN NATURE WITH LOW END SCATTERED OVER THE MOUNTAINS. ANY STORMS THAT DEVELOP WILL MOVE TO THE NORTHWEST AT ABOUT 15 MPH. WILL MAKE SOME ADJUSTMENTS TO THE SHORT TERM TEMPERATURE GRIDS. OTHERWISE...THE FORECAST FOR THIS AFTERNOON IS ON TRACK. && .AVIATION...ISOLD-SCT TSRA/SHRA DEVELOPING 18Z-20Z TODAY AND CONTINUING THRU 27/06Z. FEW-BKN CLOUDS AT 10-15K FT AGL BECOMING SCT-BKN CLOUDS AT 8-12K FT AGL THIS AFTERNOON. SKC-FEW 10-12K FT AFT 27/06Z. SURFACE WIND GENERALLY LESS THAN 10 KTS THRU EARLY SATURDAY OR 27/12Z. AVIATION DISCUSSION NOT UPDATED FOR TAF AMENDMENTS. && .FIRE WEATHER...EXPECT ISOLATED TO SCATTERED THUNDERSTORMS INTO NEXT WEEK. NORMAL DIURNAL WIND TRENDS WILL OCCUR...EXCEPT STRONG AND GUSTY WINDS NEAR THUNDERSTORMS. && .PREV DISCUSSION...HOT TEMPERATURES WILL REMAIN AROUND TODAY AND INTO THIS WEEKEND WITH A FEW AREAS NEAR DAILY RECORD HIGHS. SOME DRIER AIR WILL WORKS ITS WAY IN FROM THE EAST WHERE LAST NIGHT THE PW VALUE AT EL PASO WAS NEAR 0.90". SO EXPECT ISOLATED TO LOW SCATTERED AREAL COVERAGE OVER THE NEXT THREE DAYS. LITTLE CHANGE TO COVERAGE EARLY NEXT WEEK. && .TWC WATCHES/WARNINGS/ADVISORIES...NONE. WEATHER.GOV/TUCSON
In the hours before
Local storm report, Aug 26, 9:04 AM MST, 5 hours 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE TUCSON AZ
904 AM MST FRI AUG 26 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0600 PM DUST STORM RED ROCK 32.58N 111.33W
08/25/2011 PINAL AZ NEWSPAPER
*** 1 FATAL, 3 INJ *** MULTIIPLE VEHICHLE ACCIDENT ON
I-10 NEAR RED ROCK DUE TO DUST STORM.
&&
EVENT NUMBER TWC1100093
GLThe office that day
Everything else NWS Tucson, AZ issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Aug 26, 1:38 PM MST | Severe Thunderstorm Warning | TWC | Pima | 67 min |
| Aug 26, 2:43 PM MST | Heat Advisory | TWC | Pima, Pinal | 27 hr |
| Aug 26, 3:28 PM MST | Severe Thunderstorm Warning | TWC | Pima | 62 min |
Nearby
Severe Thunderstorm Warnings in Arizona, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.